It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board

  • Vitamin D Supplement and More Pain

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-14-2014, 05:21 PM   #1
    barbie99
    Newbie
    (female)
     
    barbie99's Avatar
     
    Join Date: Jan 2014
    Posts: 8
    barbie99 HB User
    Vitamin D Supplement and More Pain

    In late November/early December I started feeling extreme fatigue and felt achy all over. I had tingling feelings and headaches. I went to a Neurologist and he ordered blood work for MS, Lime Disease, Rheumatoid Arthritis, Diabetes, Thyroid, some vitamins, and ordered an MRI.

    Everything came back normal except I was .3 above normal for one of the Thyroid tests (which my doctor said to not worry about) and I was at a 6 for Vitamin D. They told me 6 was very low for Vitamin D and I should start taking a supplement ASAP.

    He prescribed me the 50,000 dose once a week. I was concerned as this seemed like a high dose but the doctor told me it was pretty standard.

    After two doses of the Vitamin D..I started noticing I had Knee pain..that I didn't have before. I felt like an old lady that needed Bengay (I'm in my 30s).

    After the holidays I called the doctor to tell her about it...she suggested I lower my dose to 4000 units a day. So I've done that.

    But I still notice I am having more aches and joint pain than before taking the supplement. And I've had some tummy troubles too since taking the supplement.

    Its been only a month since starting the supplement...but I hoped to feel better by now.

    Anyone else have negative reactions to Vitamin D supplement??

     
    Sponsors Lightbulb
       
    Old 01-25-2014, 06:33 AM   #2
    daylight568
    Senior Veteran
    (female)
     
    Join Date: Jun 2002
    Posts: 1,589
    daylight568 HB User
    Re: Vitamin D Supplement and More Pain

    I get muscle aches in my legs when I take too much Vit D supplements.

     
    Old 01-25-2014, 08:59 AM   #3
    tess201
    Senior Veteran
    (female)
     
    Join Date: Aug 2013
    Location: NYC
    Posts: 1,010
    tess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB User
    Re: Vitamin D Supplement and More Pain

    Just one suggestion. If you do suspect Lyme Disease, this can only be tested and diagnosed by a lyme disease specialist (an LLMD). No other specialist is qualified.

     
    Old 01-25-2014, 01:01 PM   #4
    Cjo65
    Newbie
    (female)
     
    Cjo65's Avatar
     
    Join Date: Jan 2014
    Posts: 4
    Cjo65 HB User
    Re: Vitamin D Supplement and More Pain

    I'm no expert since I also recently found out I have low levels (8), but I have read on here (my Dr. confirmed as well) that Vit D depletes your body's magnesium levels, which also has side effects. So if you're not taking one already, maybe adding in a Magnesium supplement might help?

     
    Old 01-26-2014, 08:27 AM   #5
    Zork2
    Junior Member
    (female)
     
    Zork2's Avatar
     
    Join Date: Jan 2014
    Posts: 18
    Zork2 HB User
    Re: Vitamin D Supplement and More Pain

    Vitamin D is too important skimp on because of pain. It's similar to a hormone and regulates your immune system. Low D is a factor is many serious diseases like cancer, heart disease and birth defects.

    If you're normal weight or under 50 years old, 5000 IU per day should bring your levels back up in a few months. If you're overweight, you may need more: 10,000 IU per day is not unusual. The magnesium is probably worth a try for pain, since many are deficient.

    Good luck,
    Elaine

     
    Old 01-26-2014, 08:45 AM   #6
    tess201
    Senior Veteran
    (female)
     
    Join Date: Aug 2013
    Location: NYC
    Posts: 1,010
    tess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB User
    Re: Vitamin D Supplement and More Pain

    You also need to take a K-2 supplement with the Vit. D. The K-2 helps the D go where it's supposed to go.

    Tess

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:47 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!